MAUDE Adverse Event Report: AUGUSTINE TEMPERATURE MANAGEMENT B105 MULTI POSITION BLANKET

AUGUSTINE TEMPERATURE MANAGEMENT B105 MULTI POSITION BLANKET
Model Number B105
Medical Device Problem Codes Degraded (1153); Use of Device Problem (1670)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As described by the reporter initially in an email "when removing (kc-t1) b105 [hotdog blanket b105] from the patient after the surgery, redness including partial blisters were observed from the high part of the patient's chest to the upper side of her torso".Later on, on (b)(6) 2024, we got additional details in a filled-out incident report: "procedure: artificial joint replacement was performed for the patient's left osteoarthritis of the knee.Before the operation, a double layer of a bath towel were placed on both upper limbs and anterior chest, and a pad of the dressing (the hotdog [warming blanket b105]) was placed on it and set at 38c (10 a.M.) when removing the hotdog after the surgery (12 noon), it was confirmed that the temperature was moderate.After extubation, patient's skin was observed and two blister formations were confirmed in the right armpit and on anterior chest as well as redness of 15x10cm size in the right anterior chest area." on (b)(6) 2024, the reporter sent a correction to the incident report, they marked the injury is of a 3rd degree, with a size of less than 1 sq inch (6.5 sq cm).Per augustine's investigation: the hotdog patient warming blanket b105 was evaluated/investigated by augustine temperature management (atm) and was observed to have malfunctioned during use.When tested, the b105 failed the functional test requirements and also did trigger an e2 alarm.Upon investigation, failure was observed on the negative busbar at the conductive thread/conductive fabric contact points.The resulting hotspots caused the reported patient injury.The failure appeared to start at the center of the negative buss bar (on the dependent panel) and propagated outwards.Engineering concludes that the main contributing factor(s) to this failure was caused by the blanket being significantly past its expected life of 30 months.The blanket was 46.5 months old and expired at the time of the adverse event and it should have been replaced by the end user.The resulting hotspot in a busbar failure is about 2mm wide at the edge of the blanket.This corresponds with the reported small (<1 sq in) 3rd degree burn based on how the blanket was positioned on the patient and the location of the failure.Atm has learned that the hospital and market authorization holder have filed official reports with japan's pmda (pharmaceutical and medical devices agency).Hotdog patient warming blanket ifu p/n 1718 s and product labeling on the blanket shells warn to not use hotdog blankets past their labeled expiry.The b105, sn (b)(6) had a 30 month expiry, but was used for 46.5 months before causing the incident.Product misuse, resulting in a product malfunction, was the root cause of the adverse event.Blankets manufactured after june 2022 are not susceptible to this failure mode and the busbar area is thermally insulated even if one were to occur.See section h11 for additional manufacturer narrative.
 
Additional Manufacturer Narrative
Product misuse, resulting in a product malfunction, was the root cause of the reported patient injury.The product was misused in two separate warned-against ways: expired product, and we suspect resetting alarms.The blanket was expired when the patient injury occurred.The ifu warns "do not continue to use hot dog warming blankets beyond the labeled expiration date, found on the cable." this blanket was manufactured in january 2020 and should have been replaced in september 2022.Blankets manufactured after june 2022 are not susceptible to this hazard as the busbar area is thermally insulated, even if one were to occur.

Brand Name
B105 MULTI POSITION BLANKET
Common Device Name
MULTI POSITION BLANKET
Manufacturer (Section D)
AUGUSTINE TEMPERATURE MANAGEMENT
15305 minnetonka boulevard
minnetonka MN 55345 1518
Manufacturer (Section G)
AUGUSTINE TEMPERATURE MANAGEMENT
15305 minnetonka boulevard
minnetonka MN 55345 1518
Manufacturer Contact
ivona domnisoru
15305 minnetonka boulevard
minnetonka, MN 55345-1518
9524653851
MDR Report Key21213454
Report Number3005857264-2025-00002
Device Sequence Number17122673
Product Code DWJ
UDI-Device Identifier00855913001381
UDI-Public(01)00855913001381(17)220930
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation 505
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberB105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2023
Initial Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexFemale
Patient Weight57 KG